Research Article
PDF EndNote BibTex RIS Cite

Year 2021, Volume 4, Issue 2, 43 - 52, 31.12.2021
https://doi.org/10.53508/ijiam.1020679

Abstract

References

  • Jones, M., Pewsey, A.: A Family of Symmetric Distributions on the Circle. Journal of the American Statistical Association 100, 472, 1422--1428 (2005)

Pareto Randomization of the Scaling Parameter for the Gaussian Distribution

Year 2021, Volume 4, Issue 2, 43 - 52, 31.12.2021
https://doi.org/10.53508/ijiam.1020679

Abstract

Gaussian distribution is a common choice when dealing with symmetric data. However, other alternatives must be considered in applications with high tail-weight. One option is the randomization of the scale parameter for the Gaussian distribution, enabling a more flexible model for the tails albeit maintaining symmetry. Although any positive random variable can be used as a random scale parameter, Pareto distribution is a suitable choice in order to increase variance and tail-weight. Therefore, the aim of this work is to study the Pareto randomization of the scale parameter for symmetric distributions, in particular for the Gaussian distribution. Estimation problem is tackled and a simulation study is discussed. Finally, an application concerning the directions chosen by ants after a stimulus is provided. The results reveal that the proposed methodology works well both on simulated and real data.

References

  • Jones, M., Pewsey, A.: A Family of Symmetric Distributions on the Circle. Journal of the American Statistical Association 100, 472, 1422--1428 (2005)

Details

Primary Language English
Subjects Mathematics, Applied
Journal Section Articles
Authors

Miguel FELGUEİRAS> (Primary Author)
Polytechnic Institute of Leiria
0000-0001-5450-7374
Portugal


Rui SANTOS This is me
ESTG, Polytechnic Institute of Leiria
Portugal


Joao Paulo MARTİNS This is me
CEAUL, Faculdade de Ciencias, Universidade de Lisboa
Portugal

Supporting Institution Fundação para a Ciência e Tecnologia
Project Number UIDB/00006/2020
Publication Date December 31, 2021
Published in Issue Year 2021, Volume 4, Issue 2

Cite

Bibtex @research article { ijiam1020679, journal = {International Journal of Informatics and Applied Mathematics}, eissn = {2667-6990}, address = {}, publisher = {International Society of Academicians}, year = {2021}, volume = {4}, number = {2}, pages = {43 - 52}, doi = {10.53508/ijiam.1020679}, title = {Pareto Randomization of the Scaling Parameter for the Gaussian Distribution}, key = {cite}, author = {Felgueiras, Miguel and Santos, Rui and Martins, Joao Paulo} }
APA Felgueiras, M. , Santos, R. & Martins, J. P. (2021). Pareto Randomization of the Scaling Parameter for the Gaussian Distribution . International Journal of Informatics and Applied Mathematics , 4 (2) , 43-52 . DOI: 10.53508/ijiam.1020679
MLA Felgueiras, M. , Santos, R. , Martins, J. P. "Pareto Randomization of the Scaling Parameter for the Gaussian Distribution" . International Journal of Informatics and Applied Mathematics 4 (2021 ): 43-52 <https://dergipark.org.tr/en/pub/ijiam/issue/68183/1020679>
Chicago Felgueiras, M. , Santos, R. , Martins, J. P. "Pareto Randomization of the Scaling Parameter for the Gaussian Distribution". International Journal of Informatics and Applied Mathematics 4 (2021 ): 43-52
RIS TY - JOUR T1 - Pareto Randomization of the Scaling Parameter for the Gaussian Distribution AU - MiguelFelgueiras, RuiSantos, Joao PauloMartins Y1 - 2021 PY - 2021 N1 - doi: 10.53508/ijiam.1020679 DO - 10.53508/ijiam.1020679 T2 - International Journal of Informatics and Applied Mathematics JF - Journal JO - JOR SP - 43 EP - 52 VL - 4 IS - 2 SN - -2667-6990 M3 - doi: 10.53508/ijiam.1020679 UR - https://doi.org/10.53508/ijiam.1020679 Y2 - 2022 ER -
EndNote %0 International Journal of Informatics and Applied Mathematics Pareto Randomization of the Scaling Parameter for the Gaussian Distribution %A Miguel Felgueiras , Rui Santos , Joao Paulo Martins %T Pareto Randomization of the Scaling Parameter for the Gaussian Distribution %D 2021 %J International Journal of Informatics and Applied Mathematics %P -2667-6990 %V 4 %N 2 %R doi: 10.53508/ijiam.1020679 %U 10.53508/ijiam.1020679
ISNAD Felgueiras, Miguel , Santos, Rui , Martins, Joao Paulo . "Pareto Randomization of the Scaling Parameter for the Gaussian Distribution". International Journal of Informatics and Applied Mathematics 4 / 2 (December 2021): 43-52 . https://doi.org/10.53508/ijiam.1020679
AMA Felgueiras M. , Santos R. , Martins J. P. Pareto Randomization of the Scaling Parameter for the Gaussian Distribution. IJIAM. 2021; 4(2): 43-52.
Vancouver Felgueiras M. , Santos R. , Martins J. P. Pareto Randomization of the Scaling Parameter for the Gaussian Distribution. International Journal of Informatics and Applied Mathematics. 2021; 4(2): 43-52.
IEEE M. Felgueiras , R. Santos and J. P. Martins , "Pareto Randomization of the Scaling Parameter for the Gaussian Distribution", International Journal of Informatics and Applied Mathematics, vol. 4, no. 2, pp. 43-52, Dec. 2021, doi:10.53508/ijiam.1020679

International Journal of Informatics and Applied Mathematics